Acute Care Exams.docx - Question 1 1 out of 1 points Why is Adenosine administered for the patient in Paroxysmal Supra-Ventricular Tachycardia(PSVT

Acute Care Exams.docx - Question 1 1 out of 1 points Why is...

This preview shows page 1 - 4 out of 162 pages.

Question 1 1 out of 1 points Why is Adenosine administered for the patient in Paroxysmal Supra-Ventricular Tachycardia (PSVT)? Selected Answer: Adenosine blocks conduction through the atrioventricular (AV) node. Answers: Adenosine blocks conduction through the atrioventricular (AV) node. Adenosine slows the rate of sinoatrial (SA) firing. Adenosine increases the ventricular threshold for electrical excitability. Adenosine primes the heart for electrical cardioversion. Response Feedback: Great! Adenosine slows conduction through the AV node, which blocks arrhythmias that re-enter at the AV node (like SVT, PSVT, and some atrial arrhythmias). Question 2 1 out of 1 points The client is in ventricular fibrillation. Which of the following drugs should be given first? Selected Answer: Epinephrine Answers: Amiodarone Lidocaine Pronestyl Epinephrine Response Feedback: Great. The first line drug for v-fib is epinephrine. Question 3
Image of page 1
1 out of 1 points Which of the following cardiac rhythms would be most likely to require transvenous pacing? Selected Answer: Unstable bradycardia Answers: Unstable bradycardia First degree AV block Asystole Stable ventricular tachycardia Response Feedback: Good! Patients who are hemodynamically unstable are candidates for pacing. First degree block may be a stable rhythm. In asystole there is no electrical activity and the patient needs CPR! Stable V-tach would first be treated with medications and possibly synchronized cardioversion (if it becomes unstable), but not pacing. Question 4 1 out of 1 points The patient has an EKG rhythm but is pulseless and has no blood pressure. Which of the following drugs should the nurse give first? Selected Answer: Epinephrine Answers: Dopamine Lidocaine Norepinephrine Epinephrine Response Feedback: Great! Epinephrine is the first line treatment for PEA. Question 5
Image of page 2
1 out of 1 points A patient with unstable V-tach is treated with synchronized cardioversion. When the shock is delivered, the patient's rhythm changes to V-fib. Which should the nurse do first? Selected Answer: Switch off the synchronization mode and defibrillate the patient Answers: Administer lidocaine Attempt to resynchronize and convert back the patient back to V-tach Switch off the synchronization mode and defibrillate the patient Perform a precardial thump Response Feedback: Great! V-fib requires immediate defibrillation. Question 6 1 out of 1 points The nurse is meeting with her pastor when he suddenly collapses. No one else is available to help, but the church has recently purchased an automated external defibrillator (AED). After quickly confirming the pastor does not have a pulse, which of the following actions should the nurse take as a single rescuer in this situation?
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 162 pages?

  • Fall '15
  • Rockwell/Ramsey

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes